two 30 mg XR a day and 4 of the shorter acting 20 mg amphetamine; for five years; within the last several months, it seems like it is hardly working and she is almost falling asleep a lot more. She has started taking one nuvigel a day with the adderal; that helps a little, but she gets muscle jerks some. What should she do??? She needs to function better to take care of kids.
This is a very good link http://www.ninds.nih.gov/disorders/narcolepsy/detail_narcolepsy.htm#139553201
Treatment needs to be changed as symptoms change. Your daughter needs to go back to her doctor.
Wow,that's not good. Maybe she should see another Dr or she's built up a tolerance to the amphetamine & should try something else. If she's been on the med for 5 yrs & it was working but now it's not,I would suspect that she's built up a tolerance to it & either should take a lil drug holiday or change to another type of stimulilent. For ex. If you take Adderal ,Concerta,Ritlilan,they're classed in the same type of drug catagory,howver,the chemical make up of each is diiferent. I hope this helps. I'm not a DR but i know as a Mom & wife how she must feel
It sounds to me that she is building a tolerence as they worked but your body wants more i had similiar problems bit her dosage is extremely high 160mg a day is dangerous to your nervous system but i would call her doctor she might need something for depression but eating and fluid intake and exercise will be a benefit
I have only just been diagnosed and began taking this med. My periods of dropping off to sleep increased dramatically to the point I was dropping out 8 - 10 times an hour, even while standing. My doctor took me off of it a week ago and I am starting to feel back to normal (still dopy but at least not falling asleep)
Perhaps your daughter needs a different medication
I know this is an older post, but i have a similiar situation. I am a little older but have 5 children and can hardly stay awake for long. I take my methylphenidate in the morning to get me functioning but then it wears off and i am even more tired then before. Dosnt seem to matter how much sleep i get. I have always wanted to talk to someone going through the same thing because no one else believes me and never has, except for my doctor.
Hi shecourt, I'm sorry for your daughter, this disease is complicated and it's wonderful that you are a supportive mom. It's difficult feeling so terrible on the inside and look normal outwardly. I too have an extremely severe case of narcolepsy (MSLT of 3.4 seconds w/a follow up test to make sure there wasn't a mistake) with mild cataplexy. I have been on the highest doses of every drug, sometimes together and often exceeding the recommended daily dose. As my husband was overly frustrated with my prior doctor, I found someone who would actually take my case (I was turned away by two other doctors as a "liability" on their end) but he was also amped to work w/with a case like mine. He was with the Mayo clinic in the sleep disorder program for 14 years and after began his own practice.
He told me that becoming immune to these medications so quickly means that you have to switch them every couple of months, basically find the best one that works and then take a medication holiday for 7-14 days. As I told him I believed I tried everything, but there was one left and it's a controversial one (socially). Desoxyn, only made in 5mg tabs has given me a life back, and I really only go on a med holiday every 3 months or so. Being the type of medication it is though it can get sticky just asking about it from what I've read. I say do some research on a couple options, print it, go to the doctor with your daughter and present your findings. I was also wondering if she takes Xyrem at night? If not it could also be very helpful. But if she has four children another adult needs to be there in case of emergency and she can't be woken up. Y'all hang in there, keep up with your support- light is at the end of every tunnel, mine is beginning to peek through!
- Amphetamine Information for Consumers
- Amphetamine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amphetamine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking amphetamine for narcolepsy. I took the first pill today and was nausous and dopey for 6?
Posted 22 Sep 2010 • 2 answers
Posted 5 Mar 2011 • 1 answer
Posted 31 Oct 2013 • 1 answer
Posted 6 Apr 2016 • 0 answers
Posted 8 Dec 2016 • 0 answers